MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the redo single lumen tpn catheter broke in the thinnest portion of the device.The circumstances surrounding the handling and usage of the device are not known.Additional information has been requested from the customer.The product is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter tubing had come loose from the hub portion of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were five other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.The quality engineering risk assessment for this failure mode was reviewed and it was determined that risk mitigation activities are being investigated.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6993026
Report Number1820334-2017-03716
Device Sequence Number11014518
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)200119(10)7534106
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR